Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 106, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 27, 2005, 3:37 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2005, 3:37 PM CDT (20:37 UTC)
- Expired
- Aug 28, 2005, 9:30 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 272038
FFWSJU
PRC083-272230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
437 PM AST SAT AUG 27 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
LAS MARIAS
* UNTIL 630 PM AST
* AT 433 PM AST...LOCAL CIVIL DEFENSE OFFICIALS REPORTED THE RIVER
MAYAGUECILLO WAS OUT OF ITS BANKS AND OVER THE ROAD ON ROAD 124 AT
KM 2.0 AND NEAR THE WATER PLANT.
ADDITIONAL RAINFALL AMOUNTS NEAR ONE INCH ARE POSSIBLE IN THE WARNED
AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1825 6699 1825 6696 1822 6693 1822 6690
1822 6696
$$
BD/OB1 follow-up statement
000
WGCA72 TJSJ 272202
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
600 PM AST SAT AUG 27 2005
PRC083-272220-
LAS MARIAS-
600 PM AST SAT AUG 27 2005
...THE FLASH FLOOD WARNING ISSUED EARLIER IS CANCELLED...
FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
LAS MARIAS
AT 555 PM AST...LOCAL CIVIL DEFENSE OFFICIALS REPORTED THE RIVER
MAYAGUECILLO WENT DOWN BELOW ITS BANKS. THEREFORE...THE FLASH FLOOD
WARNING HAS BEEN CANCELLED. HOWEVER...RIVERS AND CREEKS ARE STILL
ABOVE THEIR NORMAL LEVELS AND RESIDENTS SHOULD CONTINUE TO USE
CAUTION FOR THE NEXT SEVERAL HOURS.
$$
BDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:00 PM CDT, 37 minutes earlier.
Area forecast discussion, Aug 27, 3:00 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 400 PM AST SAT AUG 27 2005 .DISCUSSION... UPPER TROUGH ACROSS THE W ATLC ALONG 63W EXTENDING SSW AND INTO THE LOCAL AREA IS FORECAST TO REMAIN IN THIS GENERAL VICINITY FOR THE NEXT FEW DAYS AND MAINTAIN UNSTABLE UPPER LEVEL CONDITIONS. HOWEVER...DRIER MID LEVEL AIR HAS ALREADY BEGUN TO MOVE INTO THE REGION TODAY...AND IS FORECAST TO DRY FURTHER DURING THE NEXT 48 HOURS. AT LLVLS...A VERY MILD AND MODERATELY MOIST FLOW PREVAILS ACROSS THE REGION...AS WE FALL BETWEEN TWO LOW PRESSURE AREAS...HURRICANE KATRINA IN THE SE GULF OF MEXICO...AND A BROAD LOW CIRCULATION ASSOCIATED WITH A TROPICAL WAVE NOW ALONG 54W. SO A WEAK FLOW AND AMPLE SUNSHINE THE NEXT 2 DAYS WILL LEAD TO TYPICAL DIURNAL CONVECTION ACROSS THE LOCAL AREA...WITH ISOLATED DEEP CELLS DUE TO THE TUTT AND CONTINUED CAA ALOFT. BEYOND THAT TIME FRAME...SOME PORTION OF THE MOISTURE AND ENERGY FROM THE WAVE ALONG 54W IS FORECAST TO BE SHEARED OFF AND INTO THE LOCAL AREA...WITH THE FOLLOWING TROPICAL WAVE COMPLEX ACROSS THE CENTRAL TROPICAL ATLC THEN TO APPROACH THE REGION. THIS WAVE NEEDS TO BE MONITORED FOR TROPICAL DEVELOPMENT DURING THE NEXT SEVERAL DAYS AS IT COULD IMPACT THE NE CARIBBEAN REGION. CURRENT SYNOPTIC FLOW WOULD FAVOR A NW MOTION AS IT ENTERS THE REGION...BUT SMALL CHANGES COULD BRING IT FARTHER WEST THAN CURRENTLY FORECAST AND THUS AFFECT SOME PORTIONS OF THE NE CARIB. && .PRELIMINARY POINT TEMPS/POPS... SJU 79 89 80 88 / 40 40 50 50 STT 79 87 80 86 / 40 40 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 70
Hazardous weather outlook, Aug 27, 5:00 AM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST SAT AUG 27 2005 PRZ001>013-AMZ710>750-281030- 600 AM AST SAT AUG 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH WILL REMAIN ACROSS THE LOCAL AREA. THIS WILL HELP FOR AN UNSTABLE ATMOSPHERE...AND WILL HELP ENHANCE SHOWER ACTIVITY. THE UNSTABLE ATMOSPHERE...COMBINED WITH DAYTIME HEATING WILL HELP FOR AFTERNOON CLOUDINESS WITH SHOWERS AND THUNDERSTORMS ACROSS PARTS OF PUERTO RICO...PARTICULARLY OVER THE INTERIOR AND WESTERN PART OF THE ISLAND. URBAN AND SMALL STREAM FLOODING IS EXPECTED IN ISOLATED REGIONS. .DAYS TWO THROUGH SEVEN... RELATIVELY DRIER CONDITIONS ARE EXPECTED TO PREVAIL. HOWEVER...EACH AFTERNOON...HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS THE INTERIOR AND WESTERN PART OF THE ISLAND WHICH COULD PRODUCE ISOLATED AREAS OF PROBLEM FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY FOR ISOLATED AREAS OF THE ISLAND THIS AFTERNOON AND EVENING...MAINLY DUE TO HEAVY RAINFALL AND FLOODING. VIZ001-002-AMZ710>730-281030- 600 AM AST SAT AUG 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT PATCHES OF MOISTURE CARRIED IN THE TRADEWINDS WILL HELP FOR SHOWERS TO CROSS THE ISLANDS FROM TIME TO TIME. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... RELATIVELY DRIER CONDITIONS ARE EXPECTED TO PREVAIL. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.